Could A Change In My Blood Pressure Medicine Cause Aniety Attacks?

Question

Asked by smooches242

Could A Change In My Blood Pressure Medicine Cause Aniety Attacks?

it just seems to me that I didn't have these aniexty attacks until after my blood pressure medicine was changed to Metoprolol (Toprol). So what I am wondering is if there is any connection with the changing of the medicine that caused this... Some one said that "nothing really brings on these anixety attacks, they just happen:..I beg to differ...doesn't stress bring these attacks on? Well, I'm asking...I mean, you are the pros....thanks for your input in advance. smooches2242

Answer

Hello Smooches242,

Online resources are great places to get information to make sure you ask all the right questions when you see your doctor. Online sites should never be used in place of your doctor's solid medical care and advice.

While anxiety attacks are not listed specifically as a side effect of Toprol, there is a warning that if you experience any of the following side effects to contact your doctor immediately:

symptoms of a very slow heartbeat (e.g., persistent dizziness, fainting, unusual fatigue)

  • bluish discoloration of the fingers and toes
  • numbness/tingling/swelling of the hands or feet
  • decreased sexual ability
  • reversible hair loss
  • mental/mood changes
  • trouble breathing
  • cough
  • unexplained or sudden weight gain
  • increased thirst
  • increased urination

Mental and mood changes could include anxiety attacks.

I hope this information helps. Please stay in touch and let us know how you are doing!

Vicki M